Multiple coexistence equilibria in a two parasitoid-one host model

Publication date

2017

Authors

Pfab, Ferdinand
Diekmann, OdoORCID 0000-0003-4695-7601ISNI 0000000108765903
Bhattacharya, Souvik
Pugliese, Andrea

Editors

Advisors

Supervisors

Document Type

Article
Open Access logo

License

taverne

Abstract

Briggs et al. (1993) introduced a host-parasitoid model for the dynamics of a system with two parasitoids that attack different juvenile stages of a common host. Their main result was that coexistence of the parasitoids is only possible when there is sufficient variability in the maturation delays of the host juvenile stages. Here, we analyze the phenomenon of coexistence in that model more deeply. We show that with some distribution families for the maturation delays, the coexistence equilibrium is unique, while with other distributions multiple coexistence equilibria can be found. In particular, we find that stable coexistence does not necessarily require mutual invasibility.

Keywords

Population dynamics, Parasitoid–host interaction, Delay differential equations, Multiplicity of coexistence equilibria, Taverne

Citation

Pfab, F, Diekmann, O, Bhattacharya, S & Pugliese, A 2017, 'Multiple coexistence equilibria in a two parasitoid-one host model', Theoretical Population Biology, vol. 113, pp. 34-46. https://doi.org/10.1016/j.tpb.2016.10.002